Alert archive / Kansas / Tornado Warnings in 2024
Tornado Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 27, 2024, 4:14 PM CDT for Elk County, Kansas. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2024, 4:14 PM CDT (21:14 UTC)
- Expired
- Apr 27, 2024, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Elk County, KS
The radar
The Wichita radar (KICT), 97 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:30 PM CDT | TORNADO | 4 Sw Howard, KS | Reported near the lake north of Moline. |
| Apr 27, 4:42 PM CDT | TORNADO | 1 S Moline, KS | Multiple brief tornadoes just south of Moline. Secondary rotation south of main tornado rotation area. |
| Apr 27, 4:42 PM CDT | TORNADO | 1 Sw Howard, KS | Wedge tornado reported heading towards Howard. |
| Apr 27, 4:45 PM CDT | TSTM WND DMG | 1 N Moline, KS | Trees uprooted. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:51 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.9
The text
As transmitted.
796
WFUS53 KICT 272114
TORICT
KSC049-272215-
/O.NEW.KICT.TO.W.0017.240427T2114Z-240427T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
414 PM CDT Sat Apr 27 2024
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Elk County in southeastern Kansas...
* Until 515 PM CDT.
* At 414 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Grenola, or 12 miles southwest of Howard, moving
northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Howard around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3731 9652 3743 9653 3760 9646 3760 9598
3730 9630
TIME...MOT...LOC 2114Z 220DEG 24KT 3735 9642
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CUELLAR7 follow-up statements
833
WWUS53 KICT 272128
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
428 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.CON.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
428 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
ELK COUNTY...
At 428 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Moline, or near Howard, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Howard around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3735 9648 3760 9642 3760 9598 3730 9630
TIME...MOT...LOC 2128Z 206DEG 33KT 3741 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CUELLAR980
WWUS53 KICT 272131 CCA
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
431 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.COR.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
431 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
ELK COUNTY...
At 431 PM CDT, a confirmed tornado was located near Moline, or near
Howard, moving northeast at 40 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Howard around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3735 9648 3760 9642 3760 9598 3730 9630
TIME...MOT...LOC 2128Z 210DEG 33KT 3741 9632
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
CUELLAR838
WWUS53 KICT 272135
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
435 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.CON.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
435 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
ELK COUNTY...
At 435 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Howard, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Elk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3740 9641 3760 9633 3760 9598 3734 9626
TIME...MOT...LOC 2135Z 216DEG 33KT 3745 9626
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CUELLAR720
WWUS53 KICT 272137 CCA
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
437 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.COR.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
437 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
ELK COUNTY...
At 437 PM CDT, a confirmed tornado was located over Howard, moving
northeast at 40 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Howard and Moline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3740 9641 3760 9633 3760 9598 3734 9626
TIME...MOT...LOC 2135Z 216DEG 33KT 3745 9626
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
CUELLAR563
WWUS53 KICT 272143
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
443 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.CON.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
443 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
ELK COUNTY...
At 443 PM CDT, a confirmed large and extremely dangerous tornado was
located over Howard, moving northeast at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Howard and Moline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3740 9641 3760 9633 3760 9598 3734 9626
TIME...MOT...LOC 2143Z 218DEG 28KT 3749 9622
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
CUELLAR877
WWUS53 KICT 272151
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
451 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.CON.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
451 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN ELK COUNTY...
At 449 PM CDT, a confirmed tornado was located 6 miles northeast of
Howard, moving northeast at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3746 9631 3760 9626 3760 9598 3742 9617
TIME...MOT...LOC 2149Z 218DEG 28KT 3752 9618
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
CUELLAR948
WWUS53 KICT 272205
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
505 PM CDT Sat Apr 27 2024
KSC049-272215-
/O.CON.KICT.TO.W.0017.000000T0000Z-240427T2215Z/
Elk KS-
505 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN ELK COUNTY...
At 505 PM CDT, a confirmed tornado was located over Fall River, or 13
miles northeast of Howard, moving northeast at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Elk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3743 9621 3760 9620 3760 9598 3742 9617
3743 9619
TIME...MOT...LOC 2205Z 223DEG 27KT 3760 9607
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
CUELLARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:19 PM CDT, 55 minutes earlier. Its key messages:
- Thunderstorms likely through tonight, some of which will be severe. All severe hazards are possible.
- Slight risk of a few severe storms eastern KS Sunday PM.
- Off-and-on thunderstorm chances return Tuesday afternoon through Thursday night.
Area forecast discussion, Apr 27, 3:19 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 319 PM CDT Sat Apr 27 2024 .KEY MESSAGES... - Thunderstorms likely through tonight, some of which will be severe. All severe hazards are possible. - Slight risk of a few severe storms eastern KS Sunday PM. - Off-and-on thunderstorm chances return Tuesday afternoon through Thursday night. && .DISCUSSION... Issued at 316 PM CDT Sat Apr 27 2024 Thunderstorm mode has ended up being rather messy so far given meridional component to mid-upper flow, multiple storms on the scope, and multiple storm mergers. This should tend to limit how many storms are capable of "higher-end" severe weather. However, strong low and deep layer shear coupled with moderate to strong instability will continue to favor a severe weather threat, especially over southeast Kansas were the airmass has been relatively undisturbed (outside of dense anvil debris). In this area, favorable low-level shear, low-level instability, and low cloud bases will support tornadoes with any embedded supercell or QLCS structures. Damaging winds are also possible. The large hail threat (anything greater than golfballs or so) will likely be confined to cells that remain more discrete. Another area of concern is north-central Kansas, where a slowly northward retreating boundary is situated. Any cells that can become rooted along this boundary will ingest rich low-level shear along/just north of the boundary, and be capable of all severe hazards (including tornadoes). Additional storms may develop this afternoon-evening up and down the dryline across western portions of KS-OK, with this activity then tracking rapidly northeast. There's some concern that current widespread storm coverage and associated dense anvil cirrus east of the dryline will limit instability and associated storm potential along the dryline. However, if storms are able to form, CAPE/shear combination will support all severe hazards with this activity, especially if storms can remain more discrete. A third round of storms may develop by later this evening over western and central portions of KS-OK, ahead of approaching upper forcing and mid-level cooling. The primary threat with this activity would likely be 60+ mph winds (if storms are able to become severe) given the stronger forcing and increasingly unfavorable hodographs. Another threat we don't want to forget this afternoon through tonight is heavy rainfall and localized flooding, especially from roughly the KS Turnpike corridor on southeast, as numerous thunderstorms continue to train northeast. Pockets of 1-3+ inches are likely, and may fall in a short period. Consequently, areas of street and low-land flooding are likely, along with modest to sharp rises in area streams and rivers, again mainly along and southeast of the KS Turnpike. For Sunday, a few strong to severe thunderstorms will remain possible over eastern KS, generally along and east of the Flint Hills corridor, as the dryline continues to advance east. If a storm or two is able to form (they may struggle due to decreasing forcing), hail and wind would be the primary threats. Taking a look ahead...an off-and-on active weather pattern thunderstorm-wise looks to take shape once again Tuesday afternoon/evening through Thursday night. Stay tuned, as we continue to refine forecast details the next several days. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1231 PM CDT Sat Apr 27 2024 Plenty of concerns with the terminals as return flow ahead of a wavy nearby frontal system and Rockies upper low were supplying ammunition for the potential for severe thunderstorms this afternoon and tonight. Non-convective low level wind shear along with gusts to 35 mph away from thunderstorms are also possible tonight along with poor flying conditions in convection. In addition, winds of over 50 knots, large hail and tornadoes are also possible. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ052-053-068>072- 083-091>096-098>100. && DISCUSSION...ADK AVIATION...MK
Hazardous weather outlook, Apr 27, 3:23 AM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 323 AM CDT Sat Apr 27 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280830- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 323 AM CDT Sat Apr 27 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are expected, mainly this afternoon and evening. All hazards are possible, including large hail up to baseball size, damaging wind gusts to 75 mph and tornadoes. The severe risk will transition into mainly a heavy rain threat later tonight across the Flint Hills and southeast Kansas where lowland flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday A slight risk for severe storms will continue for southeast Kansas on Sunday with a continued risk for heavy rainfall and flooding. There will be more chances for thunderstorms across much of the area from late Tuesday through Thursday night. The risk for organized severe storms appears low at this time for the mid-week periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Apr 27, 3:32 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
332 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Tornado 3 SSW Dexter 37.14N 96.74W
04/27/2024 Cowley KS Fire Dept/Rescue
Small tornado reported south of Dexter.
&&Local storm report, Apr 27, 3:33 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
333 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Hail Caldwell 37.03N 97.62W
04/27/2024 M0.50 Inch Sumner KS Public
Report from mPING: Half-inch (0.50 in.).
&&
JASLocal storm report, Apr 27, 3:39 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
339 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Hail 2 N Dexter 37.21N 96.71W
04/27/2024 M1.00 Inch Cowley KS Trained Spotter
&&Local storm report, Apr 27, 3:55 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
355 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Non-Tstm Wnd Dmg 1 N Marion 38.36N 97.01W
04/27/2024 Marion KS Emergency Mngr
Power pole down at Highway 56 and Cedar
Street.
&&Special weather statement, Apr 27, 4:00 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
400 PM CDT Sat Apr 27 2024
KSZ069-083-092-093-272145-
Butler KS-Cowley KS-Sumner KS-Sedgwick KS-
400 PM CDT Sat Apr 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COWLEY...
SOUTHEASTERN SEDGWICK...SOUTHERN BUTLER AND NORTHEASTERN SUMNER
COUNTIES THROUGH 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mulvane, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Mulvane, Rose
Hill, Douglass, Belle Plaine, Towanda, Oxford, Udall, Leon, Mcconnell
Air Force Base, South Wichita, Rock, Santa Fe Lake, Augusta Municipal
Airport, and Oaklawn.
This includes Interstate 35 between Mile Markers 26 and 41, and
between Mile Markers 50 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for south central
Kansas.
&&
LAT...LON 3723 9719 3749 9746 3793 9690 3775 9664
TIME...MOT...LOC 2058Z 219DEG 53KT 3743 9721
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
METZGERLocal storm report, Apr 27, 4:09 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
409 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Rain 1 S Arkansas City 37.06N 97.04W
04/27/2024 M1.59 Inch Cowley KS Emergency Mngr
Rainfall total from recent storm that passed
through.
&&
JASThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:47 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 58 min |
| Apr 27, 12:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 62 min |
| Apr 27, 12:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 49 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 43 min |
| Apr 27, 1:46 PM CDT | Special Weather Statement | ICT | Lincoln | 14 min |
| Apr 27, 2:03 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| Apr 27, 2:22 PM CDT | Special Weather Statement | ICT | Russell | 38 min |
| Apr 27, 2:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Apr 27, 2:40 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 30 min |
| Apr 27, 2:49 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Apr 27, 2:50 PM CDT | Special Weather Statement | ICT | Lincoln | 25 min |
| Apr 27, 2:55 PM CDT | Tornado Warning | ICT | Cowley | 35 min |
| Apr 27, 2:59 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Apr 27, 3:20 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 40 min |
| Apr 27, 3:20 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley | 40 min |
| Apr 27, 3:27 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 48 min |
| Apr 27, 3:36 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 24 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley | 31 min |
| Apr 27, 4:00 PM CDT | Special Weather Statement | ICT | Butler | 45 min |
| Apr 27, 4:04 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | ICT | Cowley | 18 min |
| Apr 27, 4:30 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 45 min |
| Apr 27, 4:34 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley | 21 min |
| Apr 27, 4:52 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 53 min |
| Apr 27, 4:54 PM CDT | Tornado Warning | ICT | Elk | 36 min |
| Apr 27, 4:57 PM CDT | Tornado Warning | ICT | Greenwood, Wilson, Woodson | 48 min |
| Apr 27, 4:58 PM CDT | Special Weather Statement | ICT | Sumner | 47 min |
| Apr 27, 5:02 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| Apr 27, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 53 min |
| Apr 27, 5:10 PM CDT | Tornado Warning | ICT | Elk | 12 min |
| Apr 27, 5:17 PM CDT | Tornado Warning | ICT | Wilson | 28 min |
| Apr 27, 5:19 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 56 min |
| Apr 27, 5:28 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley | 32 min |
| Apr 27, 5:29 PM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk, Greenwood | 6 hr |
| Apr 27, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 47 min |
| Apr 27, 5:52 PM CDT | Tornado Warning | ICT | Chautauqua | 38 min |
| Apr 27, 5:56 PM CDT | Tornado Warning | ICT | Wilson, Woodson | 20 min |
| Apr 27, 6:09 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 51 min |
| Apr 27, 6:13 PM CDT | Tornado Warning | ICT | Chautauqua | 32 min |
| Apr 27, 6:30 PM CDT | Tornado Warning | ICT | Montgomery | 30 min |
| Apr 27, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 55 min |
Nearby
Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.